Lower bounds for generalized unit regulators
Journal de Théorie des Nombres de Bordeaux, Volume 30 (2018) no. 1, pp. 131-173.

In 1999, Friedman and Skoruppa published a method to derive lower bounds for the relative regulator of an extension L/K of number fields. The relative regulator is defined using the subgroup E L/K of relative units of L/K. It appears in the theta series Θ E L/K associated to E L/K , so an inequality relating Θ E L/K and Θ E L/K ' provides an inequality for Reg(L/K). This same technique can be applied to other subgroups E of the units of a number field L. In this paper, we consider the case E=E L/K 1 E L/K 2 , where K 1 and K 2 are real quadratic fields; the corresponding regulator grows exponentially in [L:].

En 1999 Friedman et Skoruppa ont introduit une méthode de minoration du régulateur relatif Reg(L/K) d’une extension L/K de corps de nombres. Ce régulateur est défini en utilisant le sous-groupe E L/K des unités relatives de L/K. Puisque Reg(L/K) apparaît dans la série Θ E L/K associé à E L/K , toute inégalité entre Θ E L/K et Θ E L/K ' induit une minoration de ce régulateur. On peut appliquer la même méthode à d’autres sous-groupes E du groupe des unités d’un corps de nombres L. Dans cet article nous considérons le cas où E=E L/K 1 E L/K 2 , où K 1 et K 2 sont des corps quadratiques réels ; Le régulateur associé croît alors exponentiellement en fonction du degré de L sur .

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.1020
Classification: 11R27
Keywords: units, regulators, theta series
@article{JTNB_2018__30_1_131_0,
     author = {James Sundstrom},
     title = {Lower bounds for generalized unit regulators},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {131--173},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {30},
     number = {1},
     year = {2018},
     doi = {10.5802/jtnb.1020},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1020/}
}
TY  - JOUR
TI  - Lower bounds for generalized unit regulators
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2018
DA  - 2018///
SP  - 131
EP  - 173
VL  - 30
IS  - 1
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1020/
UR  - https://doi.org/10.5802/jtnb.1020
DO  - 10.5802/jtnb.1020
LA  - en
ID  - JTNB_2018__30_1_131_0
ER  - 
%0 Journal Article
%T Lower bounds for generalized unit regulators
%J Journal de Théorie des Nombres de Bordeaux
%D 2018
%P 131-173
%V 30
%N 1
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.1020
%R 10.5802/jtnb.1020
%G en
%F JTNB_2018__30_1_131_0
James Sundstrom. Lower bounds for generalized unit regulators. Journal de Théorie des Nombres de Bordeaux, Volume 30 (2018) no. 1, pp. 131-173. doi : 10.5802/jtnb.1020. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1020/

[1] Handbook of Mathematical Functions (Milton Abramowitz; Irene Ann Stegun, eds.), Dover Publications, 1965

[2] Harry Bateman Higher Transcendental Functions. Vol. I–III, McGraw-Hill, 1953–1955 | Zbl: 0051.30303;0052.29502;0064.06302

[3] Anne-Marie Bergé; Jacques Martinet Minorations de hauteurs de petits régulateurs relatifs, Sémin. Théor. Nombres, Univ. Bordeaux, Volume 16 (1988) | Zbl: 0699.12013

[4] Anne-Marie Bergé; Jacques Martinet Notions relatives de régulateurs et de hauteurs, Acta Arith., Volume 54 (1989) no. 2, pp. 155-170 | Article | Zbl: 0642.12011

[5] Anne-Marie Bergé; Jacques Martinet Sur les minorations géométriques des régulateurs, Séminaire de théorie des nombres (Progress in Mathematics) Volume 81, Birkhäuser, 1990, pp. 23-50 | Zbl: 0699.12014

[6] Nicolaas Govert de Bruijn Asymptotic Methods in Analysis, Bibliotheca Mathematica, Volume 4, North-Holland, 1958, xii+200 pages | Zbl: 0082.04202

[7] Antone Costa; Eduardo Friedman Ratios of regulators in totally real extensions of number fields, J. Number Theory, Volume 37 (1991) no. 3, pp. 288-297 | Article | Zbl: 0718.11060

[8] Eduardo Friedman; Nils-Peter Skoruppa Relative regulators of number fields, Invent. Math., Volume 135 (1999) no. 1, pp. 115-144 | Article | Zbl: 0945.11022

[9] George Pólya; Gábor Szegő Problems and Theorems in Analysis. Vol. I: Series. Integral calculus. Theory of functions., Die Grundlehren der mathematischen Wissenschaften in Einzeldarstellungen, Volume 193, Springer, 1972, xix+389 pages | Zbl: 0236.00003

Cited by Sources: